Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 86, NWS Gray, ME

December 16, 2021

NWS Gray, ME issued this small craft advisory at Dec 16, 2021, 4:05 AM EST. It took effect at Dec 17, 2021, 1:00 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2021, 4:05 AM EST (09:05 UTC)
In effect from
Dec 17, 2021, 1:00 AM EST
Expired
Dec 18, 2021, 7:00 AM EST
In force
30 hr
Issued by
NWS Gray, ME

The text

As transmitted.

846 
WHUS71 KGYX 160905
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
405 AM EST Thu Dec 16 2021

ANZ153-162315-
/O.CAN.KGYX.SC.Y.0085.000000T0000Z-211216T1100Z/
/O.NEW.KGYX.SC.Y.0086.211217T0600Z-211217T2300Z/
Casco Bay-
405 AM EST Thu Dec 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southwest winds 15 to 25 kt becoming west Friday night
  into Saturday and seas 2 to 4 ft expected.

* WHERE...Casco Bay.

* WHEN...From 1 AM to 6 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150>152-154-162315-
/O.EXT.KGYX.SC.Y.0085.000000T0000Z-211217T2300Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
405 AM EST Thu Dec 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with a few gusts up to 30 to
  35 kt becming west Friday night into Saturday. Seas 4 to 8 ft,
  except 3 to 6 feet in the Penobscot Bay.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 6 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
148 
WHUS71 KGYX 162038
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
338 PM EST Thu Dec 16 2021

ANZ150-152-154-171045-
/O.UPG.KGYX.SC.Y.0085.000000T0000Z-211217T2300Z/
/O.NEW.KGYX.GL.W.0036.211217T0600Z-211217T1800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
338 PM EST Thu Dec 16 2021

...GALE WARNING IN EFFECT FROM 1 AM TO 1 PM EST FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 1 AM to 1 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-171045-
/O.CON.KGYX.SC.Y.0085.000000T0000Z-211217T2300Z/
Penobscot Bay-
338 PM EST Thu Dec 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with a few gusts up to 35 kt
  and seas 3 to 6 ft.

* WHERE...Penobscot Bay.

* WHEN...Until 6 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-171045-
/O.CON.KGYX.SC.Y.0086.211217T0600Z-211217T2300Z/
Casco Bay-
338 PM EST Thu Dec 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 PM EST
FRIDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  2 to 5 ft expected.

* WHERE...Casco Bay.

* WHEN...From 1 AM to 6 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
522 
WHUS71 KGYX 170413
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1113 PM EST Thu Dec 16 2021

ANZ150-152-154-171800-
/O.CON.KGYX.GL.W.0036.211217T0600Z-211217T1800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1113 PM EST Thu Dec 16 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 40 kt and seas 
  5 to 8 ft expected.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 1 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-171815-
/O.CON.KGYX.SC.Y.0085.000000T0000Z-211217T2300Z/
Penobscot Bay-
1113 PM EST Thu Dec 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Penobscot Bay.

* WHEN...Until 6 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-171815-
/O.CON.KGYX.SC.Y.0086.211217T0600Z-211217T2300Z/
Casco Bay-
1113 PM EST Thu Dec 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  2 to 5 ft expected.

* WHERE...Casco Bay.

* WHEN...Until 6 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
144 
WHUS71 KGYX 170842
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
342 AM EST Fri Dec 17 2021

ANZ150-152-154-171800-
/O.CON.KGYX.GL.W.0036.000000T0000Z-211217T1800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
342 AM EST Fri Dec 17 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 5
  to 8 ft expected.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 1 PM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-172245-
/O.CON.KGYX.SC.Y.0085.000000T0000Z-211217T2300Z/
Penobscot Bay-
342 AM EST Fri Dec 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 2
  to 5 ft.

* WHERE...Penobscot Bay.

* WHEN...Until 6 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-172245-
/O.CON.KGYX.SC.Y.0086.000000T0000Z-211217T2300Z/
Casco Bay-
342 AM EST Fri Dec 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 2
  to 4 ft expected.

* WHERE...Casco Bay.

* WHEN...Until 6 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
606 
WHUS71 KGYX 171731
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1231 PM EST Fri Dec 17 2021

ANZ150-152-154-180900-
/O.CAN.KGYX.GL.W.0036.000000T0000Z-211217T1800Z/
/O.EXB.KGYX.SC.Y.0086.000000T0000Z-211218T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1231 PM EST Fri Dec 17 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-180900-
/O.EXT.KGYX.SC.Y.0085.000000T0000Z-211218T1200Z/
Penobscot Bay-
1231 PM EST Fri Dec 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Penobscot Bay.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-172300-
/O.CON.KGYX.SC.Y.0086.000000T0000Z-211217T2300Z/
Casco Bay-
1231 PM EST Fri Dec 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  2 to 5 ft.

* WHERE...Casco Bay.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
677 
WHUS71 KGYX 172302
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
602 PM EST Fri Dec 17 2021

ANZ153-180015-
/O.EXP.KGYX.SC.Y.0086.000000T0000Z-211217T2300Z/
Casco Bay-
602 PM EST Fri Dec 17 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Conditions have fallen below small craft thresholds. 

$$

ANZ150-152-154-181200-
/O.CON.KGYX.SC.Y.0086.000000T0000Z-211218T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
602 PM EST Fri Dec 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-181200-
/O.CON.KGYX.SC.Y.0085.000000T0000Z-211218T1200Z/
Penobscot Bay-
602 PM EST Fri Dec 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 2 to 5 ft.

* WHERE...Penobscot Bay.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
135 
WHUS71 KGYX 181210
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
710 AM EST Sat Dec 18 2021

ANZ150-152-154-190215-
/O.EXP.KGYX.SC.Y.0086.000000T0000Z-211218T1200Z/
/O.NEW.KGYX.SC.Y.0087.211219T0200Z-211219T2200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
710 AM EST Sat Dec 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
EST SUNDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...East winds 15 to 20 kt with gusts up to 30 kt tonight, 
  becming north on Sunday and seas 2 to 5 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 9 PM this evening to 5 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-190215-
/O.EXP.KGYX.SC.Y.0085.000000T0000Z-211218T1200Z/
/O.NEW.KGYX.SC.Y.0087.211219T0200Z-211219T2200Z/
Penobscot Bay-
710 AM EST Sat Dec 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
EST SUNDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt
  tonight, becoming north on Sunday and seas 1 to 3 ft expected.

* WHERE...Penobscot Bay.

* WHEN...From 9 PM this evening to 5 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-190215-
/O.NEW.KGYX.SC.Y.0087.211219T0200Z-211219T2200Z/
Casco Bay-
710 AM EST Sat Dec 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
EST SUNDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt
  tonight, becoming north on Sunday and seas 1 to 3 ft expected.

* WHERE...Casco Bay.

* WHEN...From 9 PM this evening to 5 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 3:42 AM EST, 23 minutes earlier.

Area forecast discussion, Dec 16, 3:42 AM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Gray ME
342 AM EST Thu Dec 16 2021

.SYNOPSIS...
Wintry precipitation central and northern areas will change to
rain from southwest to northeast this morning. Above normal
temperatures are expected today. Remaining mild on Friday with
very windy conditions followed by a cool down Saturday before
low pressure tracks near southern New England. This system will
bring mainly snow late Saturday into Sunday morning. High
pressure builds in for the first part of next week.

&&

.NEAR TERM /THROUGH TODAY/...
Unfolding mixed precip event unfolding in the near term,
followed by warm temperatures this afternoon. Current satellite
shows a poorly defined upper level disturbance over the area
this morning, gradually drifting eastward. Aloft we remain under
the influence of strong upper level ridging, which will promote
subsidence and near record warm temperatures once this feature
moves out of the area later this morning.

Event has been progressing generally as anticipated with snow
falling last night, now a mixed precipitation event. The warm
nose with isentropic lift pushed through most areas after
midnight, transitioning p-type from snow to graupel, sleet, and
freezing rain for the advisory areas. The surface warm front
has lagged behind the mid lvl warming, though we are starting to
see some progression in NH over the last few hours. The
combination of the mixed precip on last night's snow will
continue the hazardous travel conditions through the morning
hours. As for accumulations, the intensity of the precipitation
is waning along with the increase in warm air. Any additional
snow accumulations will be an inch or less, and then mainly in
the Mountain Region of Maine. Ice accumulations will be a light
glaze.

The warm front, currently draped across southern NH will lift
northward through the day ushering in unseasonably warm
conditions in its wake. The precipitation will generally become
more scattered and diminish in intensity and coverage as mid
level drying occurs with high pressure building over the area.
However, some low level moisture is expected to be trapped under
the strengthening inversion and this could keep some low clouds
and drizzle through mid day for interior sections. Today look
for 850 mb temperatures approaching anomalously high +10-12C
during the day. Guidance also suggests some partial clearing,
especially in NH and southern areas. These combined factors
could support some areas in the low 60s by the afternoon.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/...
The ridge shifts east tonight with a trough approaching
upstream, driving a cold front will push through after
midnight. Accompanying this feature will be some increased
momentum and we could see gusts of 35mph or greater for much of
the area with the initial surge. Believe the breezy conditions
will continue for interior downwind locations in the interior
Mountain region through much of the day Friday with favorable
cold air advection regime setting up. Fortunately, the low
level jet intensity lessens during the day so strong winds
should peak early in the day. Confidence is not high enough at
this time for a wind advisory or gale watch, but will have to
see how aggressive some of the newer mesoscale models are with
the mixing potential. Temperatures will remain above seasonable
normals as the cold air lags behind the front, but sufficient
drying will favor dry conditions for Friday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A classic pattern is shaping up to allow the potential for a
plowable snow event this weekend as the cold/dry airmass over
northern New England battles it out with warmer air over
southern New England. A Cape Cod canal storm track (or nearby) may
occur with this upcoming system.

00Z model suite remains in relatively good agreement with a cold
Canadian high pressure system nosing into northern New England
Friday night into early Saturday. As low pressure attempts to
track west of the Appalachian mountains late Saturday, a
secondary area of low pressure will along and near Long Island
New York.

Model ensembles remain in relatively good agreement keeping much
of the cold/dry air trapped over Maine and New Hampshire during
this period allowing for snow to develop from southwest to
northeast to start the weekend. By late Saturday night into
Sunday morning, the H8 low will forced to track just off the
coastline and through the Gulf of Maine.

While this system appears to be mainly a snow scenario, some
rain may briefly enter coastal areas as the coastal front
situates itself near the coastal islands. Also as the
precipitation ends on Sunday, the dry slot associated with the
H7 low may allow for a brief period of snizzle (-FZDZ or -DZ)
towards the end of the system.

Otherwise, the pattern becomes relatively quite as we head into
next week. There will be a reinforcing shot of cooler air with a
cold front which should cross the region Tuesday. Scattered snow
showers may occur with this system.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Short Term...Mixed precip event unfolding, though most terminals
remain in the warm sector and predominant P-type is rain. Low
level moisture will be trapped below an increasing inversion for
interior locations this afternoon, so it could be an extended
IFR/MVFR situation for AUG and airports north. Elsewhere,
showers should be reduced in coverage and ceilings will
gradually lift. Continued concerns for LLWS as a respectable low
level jet remains into tonight. A cold front will sweep through
the areas late tonight with gusts around 30Kt possible late in
the TAF period.

Long Term...Winds relax Friday night as high pressure begins to
build into the region. Clouds from the next approaching system
will thicken and lower during the day Saturday with snow
developing from southwest to northeast. IFR conditions will
become widespread by Saturday evening with areas of LIFR as
well. LLWS possible as well Saturday night. Conditions gradually
improve Sunday into Sunday night with VFR expected. VFR
conditions expected Monday.

&&

.MARINE...
Short Term...Small craft conditions continue, with some lowering
of winds and waves through the day. However, a potent cold front
will sweep through the coastal waters tonight/early Friday
morning. The initial surge could produce a few hours of near
gale conditions that need to be monitored. Afterwards the mixing
will favor solid SCA conditions through the day.

Long Term...As low pressure intensifies near Cape Cod,
northeasterly winds will be on the increase and will reach SCA
thresholds Saturday night before backing to the northwest on
Sunday. High pressure will then follow. Winds may reach SCA
thresholds on Tuesday as a cold front sweeps over the region.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until noon EST today for MEZ007>009.
     Winter Weather Advisory until 10 AM EST this morning for
     MEZ012>014-020-021-033.
NH...Winter Weather Advisory until 10 AM EST this morning for
     NHZ001>004.
MARINE...Small Craft Advisory until 6 AM EST early this morning for
     ANZ151-153.
     Small Craft Advisory until 5 AM EST Friday for ANZ150-152-154.

&&

NEAR TERM...Jamison
SHORT TERM...Jamison
LONG TERM...Cannon
AVIATION...Jamison
Hazardous weather outlook, Dec 16, 2:54 AM EST, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
254 AM EST Thu Dec 16 2021

MEZ012>014-020-021-033-NHZ001>004-170800-
Southern Oxford-Southern Franklin-Southern Somerset-Androscoggin-
Kennebec-Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-
254 AM EST Thu Dec 16 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for south central Maine,
southwest Maine, western Maine and northern New Hampshire.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Snow will develop Saturday and continue into early Sunday morning. A
plowable snowfall is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-170800-
Northern Oxford-Northern Franklin-Central Somerset-
254 AM EST Thu Dec 16 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...

This Hazardous Weather Outlook is for west central Maine and
western Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Snow will develop Saturday and continue into early Sunday morning. A
plowable snowfall is possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ153-MEZ018-019-022>028-NHZ005>015-170800-
Casco Bay-Interior York-Central Interior Cumberland-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
254 AM EST Thu Dec 16 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
Maine, south central Maine, southwest Maine, New Hampshire, central
New Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Snow will develop Saturday and continue into early Sunday morning. A
plowable snowfall is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>152-154-170800-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
254 AM EST Thu Dec 16 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Dec 15, 10:19 PM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1019 PM EST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     SNOW             4 WSW NEW GLOUCESTER    43.94N 70.35W
12/15/2021  M0.3 INCH        CUMBERLAND         ME   NWS EMPLOYEE

            TEMPERATURE HAS RISEN TO 33 F.

&&

MEC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 3:14 PM ESTDense Fog AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 3 more12 hr
Dec 16, 3:14 PM ESTWind AdvisoryGYXFranklin, Oxford, Somerset21 hr
Dec 16, 3:38 PM ESTGale WarningGYX21 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.